Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 7, NWS Las Vegas, NV

February 6, 2025Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Feb 6, 2025, 12:50 AM PST for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Feb 6, 2025, 10:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 12:50 AM PST (08:50 UTC)
In effect from
Feb 6, 2025, 10:00 AM PST
Expired
Feb 7, 2025, 7:00 PM PST
In force
33 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2412 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WWUS75 KVEF 060850
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1250 AM PST Thu Feb 6 2025

AZZ036-NVZ016-020>022-062100-
/O.NEW.KVEF.WI.Y.0007.250206T1800Z-250208T0300Z/
Lake Mead National Recreation Area-Northeast Clark County-Las
Vegas Valley-Lake Mead National Recreation Area-Southern Clark
County-
Including the cities of Laughlin, Moapa, North Las Vegas, Oatman,
Mohave Valley, Hoover Dam, Boulder City, Searchlight, Mesquite,
Cal-Nev-Ari, Overton, Henderson, Bullhead City, Primm, and Las
Vegas
1250 AM PST Thu Feb 6 2025 /150 AM MST Thu Feb 6 2025/

...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING 
TO 7 PM PST /8 PM MST/ FRIDAY...

* WHAT...South to southwest winds 15 to 25 mph with gusts up to 45 
  mph expected today.  Stronger winds gusting to 55 mph are expected 
  late Thursday night into Friday afternoon especially across the 
  Western and southern edges of the Las Vegas Valley.

* WHERE...Lake Mead National Recreation Area, Northeast Clark 
  County, Las Vegas Valley, and Southern Clark County.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 7 PM PST /8 PM 
  MST/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Pockets 
  of blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

CAZ520>523-062100-
/O.NEW.KVEF.WI.Y.0007.250206T1800Z-250208T0300Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Mojave Desert-
Including the cities of Shoshone, Furnace Creek, Westgard Pass,
Daggett, Barstow, Fort Irwin, Olancha, Independence, Bristlecone
Pine, Lone Pine, Stovepipe Wells, and Bishop
1250 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST 
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...White and Inyo Mountains, Owens Valley, Death Valley 
  National Park, and Western Mojave Desert.

* WHEN...From 10 AM this morning to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong downslope winds may strike suddenly 
  along the US-395 corridor and could overturn high profile vehicles 
  and create pockets of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ017-019-062100-
/O.NEW.KVEF.WI.Y.0007.250206T1800Z-250208T0300Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Pahrump, Desert Rock, Indian Springs, Red
Rock Canyon, Amargosa Valley, and Mt Charleston
1250 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST 
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...From 10 AM this morning to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.  
  Strong crosswinds are possible along US-95 between Las Vegas and 
  Desert Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
4 follow-up statements
338 
WWUS75 KVEF 060852
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1252 AM PST Thu Feb 6 2025

NVZ014-062100-
/O.EXA.KVEF.WI.Y.0007.250206T1800Z-250208T0300Z/
Esmeralda and Central Nye County-
Including the cities of Beatty, Dyer, Goldfield, and Silver Peak
1252 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST 
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 10 AM this morning to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ036-NVZ016-020>022-062100-
/O.CON.KVEF.WI.Y.0007.250206T1800Z-250208T0300Z/
Lake Mead National Recreation Area-Northeast Clark County-Las
Vegas Valley-Lake Mead National Recreation Area-Southern Clark
County-
Including the cities of Laughlin, Moapa, North Las Vegas, Oatman,
Mohave Valley, Hoover Dam, Boulder City, Searchlight, Mesquite,
Cal-Nev-Ari, Overton, Henderson, Bullhead City, Primm, and Las
Vegas
1252 AM PST Thu Feb 6 2025 /152 AM MST Thu Feb 6 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS 
MORNING TO 7 PM PST /8 PM MST/ FRIDAY...

* WHAT...South to southwest winds 15 to 25 mph with gusts up to 45 
  mph expected today.  Stronger winds gusting to 55 mph are expected 
  late Thursday night into Friday afternoon especially across the 
  Western and southern edges of the Las Vegas Valley.

* WHERE...Lake Mead National Recreation Area, Northeast Clark 
  County, Las Vegas Valley, and Southern Clark County.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 7 PM PST /8 PM 
  MST/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Pockets 
  of blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

CAZ520>523-062100-
/O.CON.KVEF.WI.Y.0007.250206T1800Z-250208T0300Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Mojave Desert-
Including the cities of Shoshone, Furnace Creek, Westgard Pass,
Daggett, Barstow, Fort Irwin, Olancha, Independence, Bristlecone
Pine, Lone Pine, Stovepipe Wells, and Bishop
1252 AM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
PST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...White and Inyo Mountains, Owens Valley, Death Valley 
  National Park, and Western Mojave Desert.

* WHEN...From 10 AM this morning to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong downslope winds may strike suddenly 
  along the US-395 corridor and could overturn high profile vehicles 
  and create pockets of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ017-019-062100-
/O.CON.KVEF.WI.Y.0007.250206T1800Z-250208T0300Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Pahrump, Desert Rock, Indian Springs, Red
Rock Canyon, Amargosa Valley, and Mt Charleston
1252 AM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
PST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...From 10 AM this morning to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.  
  Strong crosswinds are possible along US-95 between Las Vegas and 
  Desert Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
476 
WWUS75 KVEF 061801
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1001 AM PST Thu Feb 6 2025

AZZ036-NVZ016-020>022-071200-
/O.CON.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Lake Mead National Recreation Area-Northeast Clark County-Las
Vegas Valley-Lake Mead National Recreation Area-Southern Clark
County-
Including the cities of Las Vegas, Cal-Nev-Ari, Overton, Boulder
City, Mesquite, Primm, Oatman, Henderson, Hoover Dam,
Searchlight, Moapa, North Las Vegas, Mohave Valley, Laughlin, and
Bullhead City
1001 AM PST Thu Feb 6 2025 /1101 AM MST Thu Feb 6 2025/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST / 8 PM MST FRIDAY...

* WHAT...South to southwest winds 15 to 25 mph with gusts up to 45 
  mph expected today. Stronger winds gusting to 55 mph are expected 
  late tonight into Friday afternoon especially across the western 
  and southern edges of the Las Vegas Valley.

* WHERE...Lake Mead National Recreation Area, northeastern and 
  southern Clark County, and the Las Vegas Valley.

* WHEN...Until 7 PM PST / 8 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Pockets 
  of blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

CAZ520>523-071200-
/O.CON.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Mojave Desert-
Including the cities of Shoshone, Barstow, Daggett, Independence,
Stovepipe Wells, Olancha, Furnace Creek, Lone Pine, Westgard
Pass, Bristlecone Pine, Bishop, and Fort Irwin
1001 AM PST Thu Feb 6 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...White and Inyo Mountains, Owens Valley, Death Valley 
  National Park, and the western Mojave Desert.

* WHEN...Until 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong downslope winds may strike suddenly 
  along the Highway 395 corridor and could overturn high-profile 
  vehicles and create pockets of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ014-071200-
/O.CON.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Esmeralda and Central Nye County-
Including the cities of Goldfield, Silver Peak, Beatty, and Dyer
1001 AM PST Thu Feb 6 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

&&

$$

NVZ017-019-071200-
/O.CON.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Indian Springs, Desert Rock, Mt
Charleston, Amargosa Valley, Pahrump, and Red Rock Canyon
1001 AM PST Thu Feb 6 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Spring Mountains-Red Rock Canyon and western Clark and 
  southern Nye County.

* WHEN...Until 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Strong crosswinds are possible along Highway 95 between Las Vegas 
  and Desert Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
442 
WWUS75 KVEF 071114
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
314 AM PST Fri Feb 7 2025

AZZ036-NVZ016-020>022-080300-
/O.CON.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Lake Mead National Recreation Area-Northeast Clark County-Las
Vegas Valley-Lake Mead National Recreation Area-Southern Clark
County-
Including the cities of Cal-Nev-Ari, Searchlight, Laughlin,
Mesquite, North Las Vegas, Oatman, Boulder City, Hoover Dam,
Henderson, Moapa, Las Vegas, Mohave Valley, Bullhead City,
Overton, and Primm
314 AM PST Fri Feb 7 2025 /414 AM MST Fri Feb 7 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS 
EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Lake Mead National Recreation Area, Northeast Clark 
  County, Las Vegas Valley, and Southern Clark County.

* WHEN...Until 7 PM PST /8 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Pockets 
  of blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

CAZ520>523-080300-
/O.CON.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Mojave Desert-
Including the cities of Bishop, Furnace Creek, Stovepipe Wells,
Daggett, Shoshone, Independence, Barstow, Bristlecone Pine, Fort
Irwin, Lone Pine, Olancha, and Westgard Pass
314 AM PST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...White and Inyo Mountains, Owens Valley, Death Valley 
  National Park, and Western Mojave Desert.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong downslope winds may strike suddenly 
  along the Highway 395 corridor and could overturn high-profile 
  vehicles and create pockets of blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ014-080300-
/O.CON.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Esmeralda and Central Nye County-
Including the cities of Silver Peak, Goldfield, Dyer, and Beatty
314 AM PST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

&&

$$

NVZ017-019-080300-
/O.CON.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Western Clark and Southern Nye County-Spring Mountains-Red Rock
Canyon-
Including the cities of Amargosa Valley, Indian Springs, Mt
Charleston, Desert Rock, Pahrump, and Red Rock Canyon
314 AM PST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Spring Mountains-Red Rock Canyon and Western Clark and 
  Southern Nye County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Strong crosswinds are possible along Highway 95 between Las Vegas 
  and Desert Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS
610 
WWUS75 KVEF 080257
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
657 PM PST Fri Feb 7 2025

AZZ036-CAZ520>523-NVZ014-016-017-019>022-080400-
/O.EXP.KVEF.WI.Y.0007.000000T0000Z-250208T0300Z/
Lake Mead National Recreation Area-Owens Valley-White Mountains
of Inyo County-Death Valley National Park-Western Mojave Desert-
Esmeralda and Central Nye County-Northeast Clark County-Western
Clark and Southern Nye County-Spring Mountains-Red Rock Canyon-
Las Vegas Valley-Lake Mead National Recreation Area-Southern
Clark County-
Including the cities of Stovepipe Wells, Bishop, North Las Vegas,
Red Rock Canyon, Shoshone, Fort Irwin, Bullhead City, Westgard
Pass, Silver Peak, Boulder City, Mesquite, Henderson, Hoover Dam,
Mohave Valley, Mt Charleston, Daggett, Goldfield, Independence,
Las Vegas, Dyer, Moapa, Desert Rock, Olancha, Overton, Beatty,
Lone Pine, Amargosa Valley, Oatman, Furnace Creek, Laughlin,
Indian Springs, Primm, Searchlight, Bristlecone Pine, Pahrump,
Barstow, and Cal-Nev-Ari
657 PM PST Fri Feb 7 2025 /757 PM MST Fri Feb 7 2025/

...WIND ADVISORY WILL EXPIRE AT 7 PM PST / 8 PM MST THIS EVENING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire on time.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 5, 6:19 PM PST, 6 hours 31 minutes earlier.

Area forecast discussion, Feb 5, 6:19 PM PST, 6 hours 31 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
619 PM PST Wed Feb 5 2025

.SYNOPSIS...A brief lull in eastern Sierra snowfall expected today
before the atmospheric river takes aim at central California once
again Thursday and Friday. Meanwhile, gusty southwest winds return
each afternoon heading into the weekend, with the strongest winds on
Friday across the Mojave Desert. Temperatures will gradually
decrease through the forecast period, dropping below normal by the
start of next week.
&&

.UPDATE...Winds in and near the Spring Mountains have diminished
considerably early this evening, so cancelled the Wind Advisory. No
other changes at this time.
&&

.PREV DISCUSSION...
245 PM PST Wed Feb 5 2025

.DISCUSSION...Today through Tuesday.

Precipitation in the eastern Sierra and Owens Valley has subsided
this afternoon with clearing skies as we enter a brief lull in
atmospheric river moisture. Gusty southwest winds continue for the
region as we remain sandwiched between a deep closed low to our
north and a Pacific ridge to our south, which has resulted in
increased surface pressure gradients across the Desert Southwest.
Highest winds have been observed across southern Nevada this
afternoon - particularly across the higher terrain - with gusts
between 40 and 50 mph, which is in line with our current Wind
Advisory in effect for the Spring Mountains, western Clark County
and southern Nye County though 10pm tonight.

Over the next few days, the closed low that has been parked off the
Pacific Northwest coast for the last week will split into two
centers of circulation. The eastern center of circulation will
quickly kick eastward across the northern CONUS while the western
center will push counter-clockwise into northern California on
Friday with the help of a reinforcing shortwave in its wake. As this
occurs, pressure gradients over the Great Basin and Mojave Deserts
will continue to tighten, resulting in a return of gusty southwest
winds Thursday and Friday - with Friday's winds being the strongest
and most widespread. We will continue to assess the magnitude of
Friday's forecast wind speeds, as widespread Wind Advisories may be
necessary.

Meanwhile, this pattern shift will aim the atmospheric river channel
at central California, resulting in another round of significant
snowfall in the eastern Sierra beginning Thursday afternoon. For
this reason, the Winter Storm Warning for the eastern Sierra slopes
remains in good shape and will continue through Friday afternoon.
Due to the trajectory of the moisture, modest spillover into the
southern Great Basin is likely, with rainfall totals struggling to
exceed 0.10" in the Owens Valley and south-central Nevada.

Temperatures will gradually decrease through the forecast period,
with temperatures dropping below seasonal normals by the start of
next week. Forecast confidence for next week remains low at this
time, but the active weather pattern in place with a northwesterly
flow aloft could result in additional rounds of atmospheric river
moisture reaching the Desert Southwest. Stay tuned to the
forecast.
&&

.AVIATION...For Harry Reid...Southwest winds with gusts to around 25
knots will continue through the afternoon before eventually
decreasing to less than 15 knots this evening.  There is still a 25
percent chance of seeing a gust to 30 knots, although the percent
chance will decrease as the afternoon progresses.   Gusts should end
by 03Z and sustained wind speeds should fall below 10 knots shortly
after midnight.  Similar wind conditions are expected Thursday, with
southwest gusts above 20 knots developing after 18Z.  Besides a few
high clouds with bases AOA 20kft AGL this afternoon, mainly clear
skies are expected through tomorrow.

For the rest of southern Nevada, northwest Arizona and southeast
California...Conditions at the Vegas Valley TAF sites will be
similar to those described above at Harry Reid. Winds at KBIH will
be light through tonight before increasing above 10 knots with
occasional gusts out of the south after 18Z.  KDAG will continue to
experience gusty westerly winds to 20 knots this afternoon and
evening before falling below 10 knots by daybreak.  West winds will
increase again tomorrow afternoon with gusts to 25 knots possible
after 18Z.  In the lower Colorado River Valley, moderate south-to-
southwest winds will continue through tonight.  Winds on Thursday
are expected to remain around 15 knots at KEED, while at KIFP, winds
will be a bit higher, with gusts to 25 knots possible during the
afternoon. Besides a few high clouds with bases AOA 15kft AGL this
afternoon, mainly clear skies are expected at most sites through
tonight.  Clouds will increase along the Sierra tomorrow afternoon,
with SCT to BKN skies with bases as low as 10kft AGL developing in
the Owens Valley after 19Z.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Morgan
DISCUSSION...Soulat
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2025Wind Advisories in California, 2025Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.